MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 PLATINUM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 PLATINUM; WIRE, GUIDE, CATHETER
Catalog Number M001468080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that the guidewire had broken during use.There were no reported clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date: added.H3 device evaluated by mfg: updated.H3 summary attached: updated.D4 expiration date: added.D10 product available to stryker: updated.D10 returned to manufacturer on: updated.The device history record review confirms that the device met all material, assembly and performance specifications.The microcatheter used with the guidewire was not returned.The torque device was returned.Magnified inspection revealed that the guidewire was received in two fragments and that the core wire was fractured.The guidewire was kinked at the fracture site as well.From the condition of the guidewire at the fracture site, it appears that the guidewire separated due to excessive bending, kinking and excessive torque.The guidewire was found to be bent proximal to the separated site and kinked on several places along its ptfe (polytetrafluoroethylene) length.No anomalies were observed with the hydrophilic and ptfe coating.Functional testing could not be performed due to the damaged condition of the returned guidewire.Information available indicated that the device was confirmed to be in good condition prior to use,no friction was encountered during the procedure and the guidewire moved freely within the catheter.It was also reported that continuous flush was not maintained and the device had already been used once, re-hooped and when it was being reintroduced into the catheter, the guidewire was noted to have snapped midway through re-introduction.Based on analysis, it appeared that the guidewire may have gone through excessive manipulation during the procedure.It is also possible that since continuous flush was not used, the guidewire may have lost its lubricity and during re-hooping and reintroduction of the guidewire into catheter, excessive manipulation may have caused the guidewire to break.Therefore based on all of the information available, an assignable cause of handling damage was assigned to the observed and reported damages.

Brand Name
TRANSEND EX 014/205 PLATINUM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key8120973
Report Number3008853977-2018-00069
Device Sequence Number13519172
Product Code DQX
UDI-Device Identifier08714729326267
UDI-Public08714729326267
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K971254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberM001468080
Device Lot Number21452696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER)